Tornadoes · United States · Oklahoma · 2012
EF0 tornado, Cooperton, Oklahoma, April 13, 2012
This EF0 tornado ran 0.5 miles across Kiowa County on April 13, 2012, touching down at 7:25 PM CDT and reaching 300 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 13, 2012
- Touchdown
- 7:25 PM CDT (00:25 UTC)
- Lifted
- 7:27 PM CDT (00:27 UTC)
- On the ground
- 2 minutes
- Path length
- 0.5 miles (0.8 km)
- Path width
- 300 yards (274 m)
- Deaths
- 0
- Injuries
- 0
- County
- Kiowa County
- Touchdown point
- 34.860, -98.858
- Lift-off point
- 34.860, -98.858
- Record number
- 1204131825-01
What the Weather Service recorded
A severe weather event began during the early afternoon hours of Friday, April 13, 2012, and lasted through the early morning hours of Saturday, April 14, 2012. Around a dozen tornadoes, as well as large hail, and strong wind gusts were produced by the numerous thunderstorms that occurred during this event. Much of the severe weather occurred in parts of southwestern and central Oklahoma. However, thunderstorms did develop in other portions of Oklahoma as well during the event.||A moist airmass had been in place over much of the region for several days prior to April 13th, and several rounds of showers and thunderstorms had occurred during this period. On Friday, April 13th, a dryline and weak frontal boundary moved into the area extending from near southwestern and west central Oklahoma then northeast into north central Oklahoma by the early afternoon hours. The first storms developed in parts of southwestern Oklahoma and west Texas. However, it was several hours before the first tornado occurred. In fact, the potential for tornadoes increased during the early evening hours of April 13th as the low level jet (strong winds just above the surface) became stronger.||The first tornadic activity of the day occurred in central Oklahoma as a tornado touched down just southwest of Norman at 3:59 pm CDT, and then moved east-northeast through the heart of that city shortly after 4:00 pm CDT. This tornado was eventually rated an EF-1 as it damaged many businesses and homes, and numerous trees and power lines were also downed. No fatalities were reported with this rush hour tornado, but 20 injuries were reported. The same parent supercell thunderstorm that produced the Norman tornado also spawned a brief, weak tornado in Pottawatomie County 6 miles northwest of Shawnee, OK.||Meanwhile, supercell thunderstorms continued to develop in southwestern Oklahoma. Nine tornadoes occurred in this area with 3, and possibly 4 tornadoes occurring at one time with a storm near Cooperton, OK in Kiowa County during the evening of April 13th. Two tornadoes were also reported near Blair, OK in Jackson County, and 3 tornadoes were observed near Carnegie, OK in Caddo County.|Large hail and strong wind gusts was also reported with these severe thunderstorms. The largest hail reported was 3 inches in diameter and fell in an area 12 miles south of Sayre, OK. Several wind gusts to 70 mph were also reported.||Approximately 12 tornadoes occurred during this severe weather event. Fortunately, no fatalities or major injuries were reported with these tornadoes.
An off-duty NWS employee observed this tornado just southeast of Cooperton for a couple of minutes but is not known to have produced any damage. The specific location is estimated.
This tornado occurred simultaneously to the end of another tornado south of Cooperton. This tornado produced no known damage and the location is estimated.
Just after the dissipation of two other tornadoes near Cooperton, storm chasers reported a third tornado developed about 2 miles southwest of Cooperton. This large tornado initially moved southeast before crossing state highway 54, then turned northeast. Some damage occurred to a roof and a silo.
A large tornado developed east-northeast of Cooperton and moved north-northeast. Despite the large width, no damage was reported with this tornado and the specific location is estimated.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:52 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at Apr 13, 6:54 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 13, 6:54 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 654 PM CDT FRI APR 13 2012 .DISCUSSION... THE 00Z AVIATION DISCUSSION IS BELOW. && .DISCUSSION... HAVE LOW CONFIDENCE DURING THE NEXT 24 HOURS. ISO TO SCT TSRA WILL CONTINUE MAINLY ALONG AND NORTH OF KAXS TO KADH LINE BEFORE WEAKENING 05-09Z. KEPT VCTS AND TEMPO IN THESE LOCATIONS INCLUDING KOKC AND KOUN. IF STORM DIRECTLY AFFECTS THESE LOCATIONS...GUSTY WINDS...HAIL...AND LIFR CONDITIONS WOULD BE POSSIBLE. CONDITIONS WILL GENERALLY BE VFR OR MVFR THROUGH 05Z BEFORE MVFR CONDITIONS OVERSPREAD THE ENTIRE AREA. KOKC...KOUN...AND KHBR HAVE BEST SHOT FOR MVFR BEFORE 05Z. IFR CONDITIONS ARE POSSIBLE NEARLY ANYWHERE 05-17Z...THOUGH BELIEVE MOST LOCATIONS WILL REMAIN MVFR. VFR CONDITIONS WILL LIKELY DEVELOP OVER FAR WEST OKLAHOMA AND WESTERN NORTH TEXAS 15-20Z. SOUTH WINDS WILL BE GUSTY...ESPECIALLY AFTER 15Z. MBS && .PREV DISCUSSION... /ISSUED 244 PM CDT FRI APR 13 2012/ DISCUSSION... BUSY EVENING EXPECTED AS CONVECTION IS BEGINNING ACROSS SOUTHWEST OKLAHOMA. SEVERE STORMS ARE ANTICIPATED ACROSS PORTIONS OF WESTERN AND CENTRAL OKLAHOMA THIS EVENING. WIND FIELDS AND INSTABILITY ARE MORE SUFFICIENT FOR SEVERE STORMS WITH VERY LARGE HAIL AND ISOLATED TORNADOES. THESE WILL LIKELY LINGER THROUGH THE FIRST HALF OF THE NIGHT BEFORE WANING. ANOTHER SEVERE WEATHER EPISODE IS EXPECTED TO DEVELOP DURING THE MID TO LATE AFTERNOON ON SATURDAY WITH ISOLATED STORMS DEVELOPING ALONG THE DRYLINE ACROSS WESTERN OKLAHOMA AND WORKING EAST AND NORTHEAST TOWARD CENTRAL OKLAHOMA. AGAIN TORNADIC ACTIVITY WILL BE POSSIBLE WITH THESE STORMS. AS THE MAIN UPPER WAVE MOVES OUT INTO THE PLAINS SATURDAY NIGHT... EXPECT A LINE OF STORMS TO DEVELOP AND MOVE EAST ACROSS OKLAHOMA. THESE STORMS WILL ALSO BE CAPABLE OF LARGE HAIL AND STRONG WINDS. PRECIP ENDS ACROSS SOUTHEAST OKLAHOMA SUNDAY WITH MUCH OF NEXT OF NEXT WEEK LOOKING DRY AND MILD. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 79 57 75 / 50 20 60 30 HOBART OK 63 81 51 75 / 60 30 70 20 WICHITA FALLS TX 66 82 58 77 / 40 20 50 40 GAGE OK 62 79 45 70 / 40 30 30 10 PONCA CITY OK 65 77 58 73 / 60 20 70 30 DURANT OK 65 77 65 75 / 30 20 40 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/17
Hazardous weather outlook, Apr 13, 7:15 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT FRI APR 13 2012
OKZ004>048-050>052-TXZ083>090-141100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
715 PM CDT FRI APR 13 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTHWEST OF AN ATOKA TO LAKE
MURRAY LINE...INCLUDING ALL OF NORTHERN...WESTERN AND CENTRAL
OKLAHOMA...AND WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 10 PM...BUT
THE RISK WILL CONTINUE THROUGH ABOUT 2 AM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH EARLY
SATURDAY MORNING.
DISCUSSION...
A DIFFUSE DRYLINE/FRONTAL BOUNDARY WILL CONTINUE TO SHIFT
NORTHWESTWARD AND SHARPEN ACROSS WESTERN OKLAHOMA AND
PORTIONS OF WESTERN NORTH TEXAS THROUGH THIS EVENING. MODERATE LOW
LEVEL WINDS...AND A MOIST AND VERY UNSTABLE AIRMASS...WILL EXIST
OVER THE AREA AHEAD OF THIS FEATURE. GIVEN THE MAGNITUDE OF
INSTABILITY AND WIND SHEAR...SUPERCELLS ARE EXPECTED TO CONTINUE TO
DEVELOP THROUGH MUCH OF THIS EVENING...WITH A THREAT OF VERY LARGE
HAIL...DAMAGING WINDS...AND TORNADOES. THE STRONGEST STORMS WILL
PRODUCE HAIL TO THE SIZE OF BASEBALLS AND DAMAGING WINDS OF 70 MPH.
THE TORNADO THREAT WILL CONTINUE INTO LATE EVENING...AS THE LOW
LEVEL JET INCREASES AIDING IN LOW LEVEL STORM INFLOW AND ROTATION.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A POTENT UPPER LEVEL STORM SYSTEM WILL OVERSPREAD THE REGION
SATURDAY. WITH AN UNSTABLE AIRMASS IN PLACE AND VERY FAVORABLE WIND
FIELDS IN PLACE...SEVERE THUNDERSTORMS ARE EXPECTED. STORMS WILL
INITIALLY FIRE ALONG A DRYLINE OVER WESTERN OKLAHOMA DURING THE LATE
AFTERNOON AND EVENING HOURS. A COLD FRONT WILL BEGIN TO OVERTAKE THE
DRYLINE DURING THE EVENING AND OVERNIGHT...SHIFTING THE THREAT FOR
SEVERE WEATHER EASTWARD THROUGH SATURDAY NIGHT. THE THREAT FOR
SEVERE WEATHER WILL THEN CONTINUE INTO SUNDAY AS THE FRONT MOVES
INTO SOUTHERN AND EASTERN OKLAHOMA. GIVEN VERY FAVORABLE CONDITIONS
FOR SEVERE STORMS...SUPERCELLS ARE EXPECTED SATURDAY AFTERNOON WITH
AN INITIAL THREAT OF VERY LARGE AND DAMAGING HAIL...TORNADOES...AND
DAMAGING WINDS. STRONG TORNADOES WILL ALSO BE POSSIBLE WITH THE
STRONGEST SUPERCELLS. STORMS ARE EXPECTED TO MERGE INTO AN EASTWARD
MOVING SQUALL LINE AHEAD OF THE FRONT LATE SATURDAY NIGHT INTO
SUNDAY WITH A THREAT OF MAINLY HAIL AND DAMAGING WINDS EVOLVING BY
SATURDAY NIGHT INTO SUNDAY. PREPARE NOW FOR THREATENING WEATHER
CONDITIONS. ENSURE STORM SHELTERS AND SAFE ROOMS ARE READY IN THE
EVENT YOU MUST TAKE COVER THIS WEEKEND. THE THREAT OF SEVERE WEATHER
WILL END SUNDAY NIGHT AS A MORE STABLE AIRMASS MOVES INTO THE
SOUTHERN PLAINS.
OTHER HAZARDOUS
WEATHER...NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SATURDAY.
CMSIn the hours before
Local storm report, Apr 13, 5:43 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
543 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 4 S MANGUM 34.82N 99.50W
04/13/2012 E1.75 INCH GREER OK EMERGENCY MNGR
&&
DWSpecial weather statement, Apr 13, 5:56 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK556 PM
CDT FRI APR 13 2012
OKZ007-012-132330-
GRANT OK-GARFIELD OK-
556 PM CDT FRI APR 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND NORTH CENTRAL
GARFIELD COUNTIES UNTIL 630 PM CDT...
AT 555 PM CDT...STRONG THUNDERSTORMS EXTENDED FROM JUST NORTH OF
POND CREEK DOWN TO KREMLIN...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
MEDFORD...POND CREEK...KREMLIN...HUNTER...HILLSDALE...JEFFERSON
AND RENFROW.
LAT...LON 3652 9764 3649 9803 3694 9786 3700 9779
3699 9762
TIME...MOT...LOC 2255Z 206DEG 38KT 3675 9777 3657 9791Special weather statement, Apr 13, 6:13 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK613 PM CDT FRI APR 13 2012 OKZ017-018-024-132345- BLAINE OK-KINGFISHER OK-CANADIAN OK- 613 PM CDT FRI APR 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BLAINE...KINGFISHER AND NORTHWESTERN CANADIAN COUNTIES UNTIL 645 PM CDT... AT 609 PM CDT...STRONG THUNDERSTORMS WERE LOCATED JUST NORTHWEST OF EL RENO AND ALSO JUST NORTH OF HYDRO...MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... KINGFISHER...GEARY...OKARCHE...GREENFIELD AND OMEGA. LAT...LON 3592 9771 3561 9807 3561 9862 3590 9830 TIME...MOT...LOC 2309Z 228DEG 30KT 3563 9850 3563 9812
Special weather statement, Apr 13, 6:16 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CDT FRI APR 13 2012
OKZ025-026-132345-
LINCOLN OK-OKLAHOMA OK-
616 PM CDT FRI APR 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN AND EAST
CENTRAL OKLAHOMA COUNTIES UNTIL 645 PM CDT...
AT 615 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHOCTAW...
MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CHOCTAW...HARRAH AND JONES.
LAT...LON 3549 9703 3546 9711 3546 9714 3544 9715
3541 9723 3556 9734 3569 9710
TIME...MOT...LOC 2315Z 239DEG 19KT 3552 9722
30Special weather statement, Apr 13, 6:47 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CDT FRI APR 13 2012
OKZ007-008-140000-
GRANT OK-KAY OK-
647 PM CDT FRI APR 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND
NORTHWESTERN KAY COUNTIES UNTIL 700 PM CDT...
AT 644 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RENFROW...
MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS... WIND GUSTS TO 50 MPH...
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
GRANT AND EXTREME NORTHWESTERN KAY COUNTIES.
LAT...LON 3688 9745 3689 9759 3695 9766 3700 9765
3700 9747 3700 9733 3700 9733
TIME...MOT...LOC 2344Z 217DEG 29KT 3693 9759Special weather statement, Apr 13, 7:10 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK710 PM
CDT FRI APR 13 2012
OKZ017-018-140030-
BLAINE OK-KINGFISHER OK-
710 PM CDT FRI APR 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR BLAINE AND NORTHWESTERN
KINGFISHER COUNTIES UNTIL 730 PM CDT...
AT 708 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM LOYAL...TO JUST NORTH OF WATONGA...TO JUST EAST OF FAY...MOVING
NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
HITCHCOCK...LOYAL...EAGLE CITY AND LACEY.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3615 9807 3595 9810 3587 9841 3579 9862
3598 9862
TIME...MOT...LOC 0008Z 210DEG 27KT 3597 9818 3589 9840 3583 9859The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Norman, OK (KOUN), 00:00Z
0.4 hours before the tornado, 139 km from the path. April 14, 2012.
- Mixed-layer CAPE
- 2227 J/kg
- Mixed-layer CIN
- -11 J/kg
- Surface CAPE
- 698 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 15.6
- 0-3 km lapse rate
- 4.6 K/km
The surface observations
Hobart Municipal (HBR), 23 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Altus AFB radar (KFDR), 56 km away, was scanning. The volume nearest the touchdown began at 00:26 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2012 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of April 13, 2012
13 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 13 | 3:59 PM CDT | EF1 | Cleveland, OK | 6.0 | 600 | |||
| April 13 | 5:24 PM CDT | EF0 | Pottawatomie, OK | 0.2 | 20 | |||
| April 13 | 6:10 PM CDT | EF0 | Jackson, OK | 0.5 | 25 | |||
| April 13 | 6:14 PM CDT | EF0 | Jackson, OK | 0.5 | 25 | |||
| April 13 | 4:25 PM PDT | EF0 | Elko, NV | 0.9 | 50 | |||
| April 13 | 6:30 PM CDT | EF0 | Jackson, OK | 2.0 | 400 | |||
| April 13 | 7:27 PM CDT | EF0 | Kiowa, OK | 0.2 | 100 | |||
| April 13 | 7:28 PM CDT | EF1 | Kiowa, OK | 5.0 | 500 | |||
| April 13 | 7:52 PM CDT | EF0 | Kiowa, OK | 6.0 | 500 | |||
| April 13 | 8:36 PM CDT | EF0 | Caddo, OK | 2.0 | 50 | |||
| April 13 | 8:42 PM CDT | EF0 | Caddo, OK | 0.3 | 50 | |||
| April 13 | 8:50 PM CDT | EF0 | Caddo, OK | 4.0 | 100 | |||
| April 13 | 12:52 AM CDT | EF1 | Canadian, OK | 2.0 | 75 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.